View More View Less
  • 1 University of Žilina Department of Quantitative Methods and Economic Informatics, Faculty of Operation and Economics of Transport and Communications Univerzitná 1 01026 Žilina Slovakia
Restricted access

Purchase article

USD  $25.00

Purchase this article

USD  $387.00

We remind some old packing problems, e.g. dense packing of spheres in the more-dimensional unit cube, maximization of the area of the union of triangles packed in the circle, potato bag problems, and briefly summarize the related known results.

  • Ament P., Blind G. Packing equal circles in a square, Studia. Sci. Math. Hungar, Vol. 36, 2000, pp. 313–316.

    Blind G. , 'Packing equal circles in a square ' (2000 ) 36 Studia. Sci. Math. Hungar : 313 -316.

    • Search Google Scholar
  • Andreescu T., Mushkarov O. A note on the Malfatti problem, Mathematical Reflections, Vol. 4, 2006, pp. 1–7.

    Mushkarov O. , 'A note on the Malfatti problem ' (2006 ) 4 Mathematical Reflections : 1 -7.

  • Bálint V. A remark on a packing problem, (in Slovak), Séria Mat.-Fyz. Vol. 8, 1990, pp. 7–12.

    Bálint V. , 'A remark on a packing problem, (in Slovak) ' (1990 ) 8 Séria Mat.-Fyz. : 7 -12.

    • Search Google Scholar
  • Bálint V. A packing problem and the geometrical series, Proc. of 4th Czechoslovakian Symposium on Combinatorics, Graphs and Complexity, Prachatice, 1990, pp. 17–21; also in: Ann. Discrete Math. Vol. 51, 1992, pp. 17–21.

  • Bálint V. Two packing problems, Discrete Math. Vol. 178, 1998, pp. 233–236.

    Bálint V. , 'Two packing problems ' (1998 ) 178 Discrete Math. : 233 -236.

  • Bálint V., Bálint V. jr. On the number of point at distance at least one in the unit cube, Geombinatorics Vol. 12, 2003, pp. 157–166.

    Bálint V. , 'On the number of point at distance at least one in the unit cube ' (2003 ) 12 Geombinatorics : 157 -166.

    • Search Google Scholar
  • Bálint V., Bálint V. jr. Unicity of one optimal arrangement of points in the cube, (in Slovak), Proc. of Symposium on Computer Geometry, Bratislava, Slovakia, 2001, pp. 8–10.

  • Bálint V., Bálint V. jr. An upper estimate for the arrangement of points in the cube, (in Slovak), Sborník 5. konference o matematice a fyzice na VŠT. Brno, 2007, pp. 32–35.

  • Bálint V., Bálint V. jr. On the maximum number of points at least one unit away from each other in the unit n-cube, Periodica Mathematica Hungarica, Vol. 57, No. 1, 2008, pp. 83–91.

    Bálint V. , 'On the maximum number of points at least one unit away from each other in the unit n-cube ' (2008 ) 57 Periodica Mathematica Hungarica : 83 -91.

    • Search Google Scholar
  • Bálint V., Bálint V. jr. Placing of points into the 5-dimensional unit cube, Periodica Mathematica Hungarica, accepted.

  • Bálint V., Bálint V. jr. Placing of points into the 6-dimensional unit cube, Contributions to Discrete Mathematics, accepted.

  • Bálint V. Maximization of the sum of areas, Studies of the University of Žilina, Math. Series, Vol. 24, 2010, pp. 1–8.

    Bálint V. , 'Maximization of the sum of areas ' (2010 ) 24 Studies of the University of Žilina, Math. Series : 1 -8.

    • Search Google Scholar
  • Bezdek A., Fodor F. Extremal triangulations of convex polygons, Symmetry: Culture and Science, Vol. 21, Nos. 1–4, 2010, pp. 333–340.

    Fodor F. , 'Extremal triangulations of convex polygons ' (2010 ) 21 Symmetry: Culture and Science : 333 -340.

    • Search Google Scholar
  • Brass P., Moser W. O. J., Pach J. Research problems in discrete geometry, New York, Springer, 2005.

    Pach J. , '', in Research problems in discrete geometry , (2005 ) -.

  • Fejes Tóth G., Kuperberg W. Packing and covering with convex sets, Handbook of Convex Geometry, Vol. B, North-Holland, 1993. p. 811.

  • Guy R. K. Problems in the geometry of linear and metric spaces, Springer Lecture Notes Math. Vol. 490, 1975, pp. 233–244.

    Guy R. K. , 'Problems in the geometry of linear and metric spaces ' (1975 ) 490 Springer Lecture Notes Math. : 233 -244.

    • Search Google Scholar
  • Hales T. C., Ferguson S. P. The Kepler conjecture, Discrete Comput. Geom. Vol. 36, No. 1, 2006, 1–269.

    Ferguson S. P. , 'The Kepler conjecture ' (2006 ) 36 Discrete Comput. Geom. : 1 -269.

  • G. Horváth Á. Packing points into a unit cube in higher space, Studies of the University of Žilina, Math. Series, Vol. 24, 2010, pp. 23–28.

    Horváth , 'Packing points into a unit cube in higher space ' (2010 ) 24 Studies of the University of Žilina, Math. Series : 23 -28.

    • Search Google Scholar
  • Hougardy S. On packing squares into a rectangle, Tech. Report 101007, Forschungsinstitut für Diskrete Mathematik, March 2010.

  • Jennings D. On packing unequal rectangles in the unit square, J. Combinatorial Theory ser. A, Vol. 68, 1994, pp. 465–469.

    Jennings D. , 'On packing unequal rectangles in the unit square ' (1994 ) 68 J. Combinatorial Theory ser. A : 465 -469.

    • Search Google Scholar
  • Jennings D. On packing of squares and rectangles, Discrete Math. Vol. 138, 1995, pp. 293–300.

    Jennings D. , 'On packing of squares and rectangles ' (1995 ) 138 Discrete Math. : 293 -300.

  • Joós A. Arrangement of points in convex bodies, Ph.D. thesis, (in Hungarian), 2008.

  • Joós A. On the number of points at distance at least 1 in the 5-dimensional unit cube, Acta Sci. Math. Vol. 76, 2010, No. 1–2, pp. 217–231.

    Joós A. , 'On the number of points at distance at least 1 in the 5-dimensional unit cube ' (2010 ) 76 Acta Sci. Math. : 217 -231.

    • Search Google Scholar
  • Kabatjanskij G. A., Levenshtein V. I. Bounds for packings on a sphere and space, (in Russian) Problemy Peredachi Informacii, Vol. 14, 1978, pp. 3–24.

    Levenshtein V. I. , 'Bounds for packings on a sphere and space ' (1978 ) 14 Problemy Peredachi Informacii : 3 -24.

    • Search Google Scholar
  • Kleitman D. J., Krieger M. M. Packing squares in rectangles I, Ann. New York Acad. Sci. Vol. 175, 1970, pp. 253–262.

    Krieger M. M. , 'Packing squares in rectangles I ' (1970 ) 175 Ann. New York Acad. Sci. : 253 -262.

    • Search Google Scholar
  • Kleitman D. J., Krieger M. M. An optimal bound for two dimensional bin packing, Proceedings FOCS 1975, IEEE computer Soc., 1975, pp. 163–168.

  • Kosiński A. A proof of the Auerbach-Banach-Mazur-Ulam theorem on convex bodies, Colloq. Math. Vol. 4, 1957, pp. 216–218.

    Kosiński A. , 'A proof of the Auerbach-Banach-Mazur-Ulam theorem on convex bodies ' (1957 ) 4 Colloq. Math. : 216 -218.

    • Search Google Scholar
  • Lubachevsky B. D., Graham R. L., Stillinger F. H. Patterns and structures in disk packings, Period. Math. Hungar. Vol. 34, 1997, pp. 123–142.

    Stillinger F. H. , 'Patterns and structures in disk packings ' (1997 ) 34 Period. Math. Hungar. : 123 -142.

    • Search Google Scholar
  • Makai E., jr. Writing communication.

  • Markót M. Cs. Optimal packing of 28 equal circles in a unit square — the first reliable solution, Numerical Algorithms, Vol. 37, 2004, pp. 253–261.

    Markót M. Cs. , 'Optimal packing of 28 equal circles in a unit square — the first reliable solution ' (2004 ) 37 Numerical Algorithms : 253 -261.

    • Search Google Scholar
  • Meir A., Moser L. On packing of squares and cubes, J. Combinatorial Theory, Vol. 5, 1968, pp. 126–134.

    Moser L. , 'On packing of squares and cubes ' (1968 ) 5 J. Combinatorial Theory : 126 -134.

  • Moon J., Moser L. Some packing and covering theorems, Colloquium Math, Vol. 17, 1967, pp. 103–110.

    Moser L. , 'Some packing and covering theorems ' (1967 ) 17 Colloquium Math : 103 -110.

  • Moser L. Problem 24 (corrected), Canad. Math. Bull. Vol. 3, 1960, p. 78.

    Moser L. , 'Problem 24 (corrected) ' (1960 ) 3 Canad. Math. Bull. : 78 -.

  • Moser L. Poorly formulated unsolved problems of combinatorial geometry, Mimeographed, 1966.

  • Moser W. O. J. Problems, problems, problems, Discrete Applied. Mathematics, Vol. 31, 1991, pp. 201–225.

    Moser W. O. J. , 'Problems, problems, problems ' (1991 ) 31 Discrete Applied. Mathematics : 201 -225.

    • Search Google Scholar
  • Moser W. O. J., Pach J. Research problems in discrete geometry. Privately published collection of problems. Montreal, McGill University, 1994.

  • Novotný P. A note on packing of squares, Stud. Univ. Transp. Commun. Žilina Math-Phys. Ser. A, Vol. 10, 1995, pp. 35–39.

    Novotný P. , 'A note on packing of squares ' (1995 ) 10 Stud. Univ. Transp. Commun. Žilina Math-Phys. Ser. : 35 -39.

    • Search Google Scholar
  • Novotný P. On packing of squares into a rectangle, Archivum Math. (Brno), Vol. 32, 1996, pp. 75–83.

    Novotný P. , 'On packing of squares into a rectangle ' (1996 ) 32 Archivum Math. (Brno) : 75 -83.

    • Search Google Scholar
  • Novotný P. On packing of four and five squares into a rectangle, Note Matematica, Vol. 19, 1999, pp. 199–206.

    Novotný P. , 'On packing of four and five squares into a rectangle ' (1999 ) 19 Note Matematica : 199 -206.

    • Search Google Scholar
  • Novotný P. Use a computer to solve a packing problem, (in Slovak) Proc. of Symposium on Comput. Geometry, Kočovce, Slovakia, September 2002, pp. 60–62.

  • Nurmela K. J., Östergård P. R. J. More optimal packings of equal circles in a square, Discrete Comput. Geom, Vol. 22, 1999, pp. 439–457.

    Östergård P. R. J. , 'More optimal packings of equal circles in a square ' (1999 ) 22 Discrete Comput. Geom : 439 -457.

    • Search Google Scholar
  • Paulhus M. An algorithm for packing squares, J. Combinatorial Theory, Ser. A, Vol. 82, 1998, pp. 147–157.

    Paulhus M. , 'An algorithm for packing squares ' (1998 ) 82 J. Combinatorial Theory, Ser. A : 147 -157.

    • Search Google Scholar
  • Peikert R., Würtz D., Monagan M., de Groot C. Packing circles in a square: A review and new results, System Modelling and Optimization, 1991, Springer Lecture Notes Control Inf. Sci. Vol. 180, 1992, pp. 45–54.

  • Pirl U. Der Mindestabstand von n in der Einheitskreisscheibe gelegenen Punkten, Math. Nachr. Vol. 40, 1969, pp. 111–124.

    Pirl U. , 'Der Mindestabstand von n in der Einheitskreisscheibe gelegenen Punkten ' (1969 ) 40 Math. Nachr. : 111 -124.

    • Search Google Scholar
  • Schaer J. The densest packing of 9 circles in a square, Canad. Math. Bull. Vol. 8, 1965, pp. 273–277.

    Schaer J. , 'The densest packing of 9 circles in a square ' (1965 ) 8 Canad. Math. Bull. : 273 -277.

    • Search Google Scholar
  • Schaer J., Meir A. On a geometric extremum problem, Canad. Math. Bull. Vol. 8, 1965, pp. 21–27.

    Meir A. , 'On a geometric extremum problem ' (1965 ) 8 Canad. Math. Bull. : 21 -27.

  • Schaer J. On the densest packing of spheres in a cube, Canad. Math. Bull. Vol. 9, 1966, pp. 265–270.

    Schaer J. , 'On the densest packing of spheres in a cube ' (1966 ) 9 Canad. Math. Bull. : 265 -270.

    • Search Google Scholar
  • Talata I. Covering the d-dimensional unit cube by n rectangular boxes of smaller diameter, Studies of the University of Žilina, Math. Series, Vol. 24, 2010, pp. 65–76.

    Talata I. , 'Covering the d-dimensional unit cube by n rectangular boxes of smaller diameter ' (2010 ) 24 Studies of the University of Žilina, Math. Series : 65 -76.

    • Search Google Scholar
  • Thue A. On the densest packing of congruent circles in the plane, (in Norwegian) Skr. Vidensk-Selsk, Christiania, Vol. 1, 1910, pp. 3–9. Also in: Selected Mathematical Papers, Universitetsforlaget Oslo, 1977, pp. 257–263.

    Thue A. , 'On the densest packing of congruent circles in the plane, (in Norwegian) ' (1910 ) 1 Skr. Vidensk-Selsk, Christiania : 3 -9.

    • Search Google Scholar

Monthly Content Usage

Abstract Views Full Text Views PDF Downloads
Jun 2020 0 1 1
Jul 2020 1 2 1
Aug 2020 1 0 0
Sep 2020 0 0 0
Oct 2020 0 0 0
Nov 2020 0 0 0
Dec 2020 1 0 0